Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 114, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 8, 2015, 1:09 AM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 1:09 AM CDT (06:09 UTC)
- Expired
- Jul 8, 2015, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WGUS54 KTSA 080609
FFWTSA
OKC091-107-111-081400-
/O.NEW.KTSA.FF.W.0114.150708T0609Z-150708T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
MCINTOSH COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 900 AM CDT WEDNESDAY
* AT 106 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A BAND OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS EXTENDING FROM
SOUTH CENTRAL OKLAHOMA UP INTO OKFUSKEE AND EVENTUALLY MCINTOSH
AND OKMULGEE COUNTIES DURING THE OVERNIGHT. RAINFALL RATES ARE
EXCEEDING 2 INCHES PER HOUR ALONG THIS BAND AS MEASURED BY A
MESONET RAIN GAUGE AT ADA. FLASH FLOODING IS LIKELY TO
OCCUR...ESPECIALLY WHERE THIS BAND INTERSECTS AREAS THAT WERE
HARDEST HIT YESTERDAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKMULGEE...OKEMAH...EUFAULA...OKFUSKEE...HENRYETTA...CHECOTAH...
MORRIS...BEGGS...BOLEY...WELEETKA...DEWAR...SCHULTER...PADEN...
GRAYSON...HANNA...BEARDEN...RENTIESVILLE...HOFFMAN...CASTLE AND
CLEARVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3564 9662 3564 9619 3586 9619 3586 9577
3573 9577 3572 9571 3555 9571 3555 9535
3530 9535 3533 9540 3522 9560 3524 9560
3515 9598 3529 9598 3529 9644 3546 9644
3543 9650 3545 9655 3539 9654 3540 9662
$$
LACY1 follow-up statement
752
WGUS74 KTSA 081020
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT WED JUL 8 2015
OKC091-107-111-081400-
/O.CON.KTSA.FF.W.0114.000000T0000Z-150708T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKFUSKEE OK-OKMULGEE OK-MCINTOSH OK-
520 AM CDT WED JUL 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY FOR OKFUSKEE...OKMULGEE AND MCINTOSH COUNTIES...
AT 518 AM CDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS
PRODUCING HEAVY RAIN ABOUT TO MOVE INTO THE WARNED AREA. FLASH
FLOODING POTENTIAL IS EXPECTED TO INCREASE SHORTLY. RAIN RATES NEAR
OR EXCEEDING 1 INCH PER HOUR ARE LIKELY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKMULGEE...OKEMAH...EUFAULA...OKFUSKEE...HENRYETTA...CHECOTAH...
MORRIS...BEGGS...BOLEY...WELEETKA...DEWAR...SCHULTER...PADEN...
GRAYSON...HANNA...BEARDEN...RENTIESVILLE...HOFFMAN...CASTLE AND
CLEARVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3564 9662 3564 9619 3586 9619 3586 9577
3573 9577 3572 9571 3555 9571 3555 9535
3530 9535 3533 9540 3522 9560 3524 9560
3515 9598 3529 9598 3529 9644 3546 9644
3543 9650 3545 9655 3539 9654 3540 9662
$$
LACYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:45 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 11:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT TUE JUL 7 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
SHOWERS AND ISOLATED THUNDERSTORM WILL CONTINUE TO EXPAND OVER THE
AREA TONIGHT WITH MVFR TO IFR FLIGHT CONDITIONS. AN AXIS OF
HEAVIER RAINFALL IS LIKELY TO DEVELOP DURING THE DAY ON WEDNESDAY
WHICH IS MOST LIKELY TO IMPACT SE OK INTO WESTERN ARKANSAS.
THE HEAVIEST RAINS ARE EXPECTED TO END BY TOMORROW EVENING THOUGH
MVFR CEILINGS MAY PERSIST.
&&
.PREV DISCUSSION... /ISSUED 946 PM CDT TUE JUL 7 2015/
..UPDATE...
DISCUSSION...
EXPECTATIONS ARE FOR A LARGE AREA OF HEAVY RAINFALL TO OVERSPREAD
THE FORECAST AREA OVERNIGHT AS AN UPPER LEVEL DISTURBANCE
TRAVERSES THE REGION. THAT SAID... HAVE TRIMMED BACK QPF IN THE
GRIDS BEFORE 1 AM DUE TO TIMING ISSUES. HAVE ALSO ADJUSTED
TEMPERATURES AND RH IN HOURLY GRIDS TO ALIGN WITH CURRENT
OBSERVATIONS.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST
AREA THROUGH WEDNESDAY EVENING. AN AREAL FLOOD WARNING HAS BEEN
ISSUED GENERALLY ALONG AND SOUTH OF A LINE FROM SOUTHWEST OF
OKMULGEE TO NORTHEAST OF FAYETTEVILLE ARKANSAS. THIS AREA HAS
RECEIVED THE MOST RAINFALL OVER THE PAST 12 TO 24 HOURS... AND
WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING WITH ANY
ADDITIONAL HEAVY RAINFALL OVERNIGHT.
PREV DISCUSSION... /ISSUED 643 PM CDT TUE JUL 7 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD PRECIP WILL CONTINUE OVERNIGHT THROUGH MUCH OF THE DAY
TOMORROW...ESPECIALLY NORTH OF INTERSTATE 40. WIDESPREAD MVFR TO
PERIODIC IFR CEILINGS WILL BE REALIZED ACROSS NE OK / FAR NW AR
WHICH WILL REMAIN NORTH OF A WEAK WARM FRONT. SOUTH OF THE
BOUNDARY WIDELY VARYING FLIGHT CONDITIONS CAN BE EXPECTED RANGING
FROM VFR TO OCCASSIONAL IFR AS THE HEAVIER PRECIP CORES PASS.
PREV DISCUSSION... /ISSUED 247 PM CDT TUE JUL 7 2015/
DISCUSSION...
HEAVY RAIN CONTINUES IN THE VICINITY OF A FRONTAL BOUNDARY
THAT EXTENDS FROM EXTREME NORTHWEST ARKANSAS INTO SOUTH-CENTRAL
OKLAHOMA THIS AFTERNOON. FLASH FLOOD WARNINGS ARE IN PLACE
FOR MUCH OF THIS AREA NEAR THE BOUNDARY. A FLASH FLOOD WATCH
CONTINUES FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH WEDNESDAY AFTERNOON. THE HEAVIEST RAIN IS EXPECTED TO
AFFECT THE AREA LATER TONIGHT INTO WEDNESDAY MORNING AS A MID-
LEVEL SHORTWAVE CURRENTLY OVER NORTHWEST TEXAS MOVES ACROSS THE
AREA. THIS WILL CAUSE THE SURFACE FRONTAL BOUNDARY TO DRIFT BACK
TO THE NORTH OVERNIGHT. THEREFORE...THE FOCUS OF THE HEAVIEST RAIN
WILL MOVE BACK TO THE NORTH. THE THREAT FOR THE HEAVY RAIN WILL
TAPER OFF WEDNESDAY AFTERNOON AS THE MID-LEVEL SHORTWAVE MOVES
OFF THE NORTHEAST. WE ARE STILL LOOKING AT A GOOD AREA OF 3 TO 5
INCHES OF RAIN ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
LOCALLY UP TO 10 INCHES OF RAIN POSSIBLE.
WILL CONTINUE CHANCES OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
INTO THURSDAY NIGHT AS THE SURFACE BOUNDARY SLOWLY LIFTS NORTH
OUT OF THE AREA. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE NEARLY AS
GREAT DURING THIS TIME-FRAME.
AFTER THE RAIN ENDS...THE WARMING TREND WILL BEGIN AS A UPPER
LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES EXPANDS ACROSS THE
SOUTHERN PLAINS. SUNDAY AND MONDAY ARE EXPECTED TO BE THE HOTTEST
DAYS WITH TEMPERATURES TAPERING SLIGHTLY AS WE MOVE INTO NEXT
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 78 69 88 / 100 90 50 50
FSM 73 84 70 90 / 80 80 50 30
MLC 71 81 72 87 / 90 90 40 20
BVO 64 77 65 85 / 100 90 50 50
FYV 68 78 68 84 / 90 100 60 40
BYV 67 78 67 84 / 100 90 50 40
MKO 69 78 68 86 / 100 100 60 30
MIO 64 76 65 83 / 90 100 50 50
F10 68 77 70 87 / 100 100 60 20
HHW 74 85 72 89 / 70 60 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ049-053>076.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
011-019-020-029.
&&
AVIATION...07Hazardous weather outlook, Jul 7, 4:47 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 447 PM CDT TUE JUL 7 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 447 PM CDT TUE JUL 7 2015 ...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLASH FLOOD AND HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY HAS BECOME NEARLY STATIONARY FROM SOUTHWEST THROUGH EAST CENTRAL OKLAHOMA TO NORTHWEST ARKANSAS. TROPICAL MOISTURE LIFTING OVER THAT BOUNDARY WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND SCATTERED THUNDERSTORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL BE COMMON...LOCAL AMOUNTS OF TWO INCHES PER HOUR CAN BE EXPECTED. A SURFACE WAVE MOVING ALONG THE FRONT TONIGHT WILL EXPAND THE AREA OF HEAVY RAIN AND ENHANCE RAINFALL RATES. THIS WILL LIKELY LEAD TO WIDESPREAD FLOODING AND FLASH FLOODING FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS TONIGHT. TOTAL RAINFALL FROM THIS SYSTEM WILL LIKELY BE IN THE 3 TO 5 INCH RANGE FOR MOST LOCATIONS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. LOCAL RAIN AMOUNTS MAY REACH 10 INCHES IN PERSISTENT HEAVY RAIN BANDS OR REPEAT THUNDERSTORMS. A FLOOD WATCH IS IN IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS THROUGH WEDNESDAY. A FEW THUNDERSTORMS THIS EVENING FROM INTERSTATE 40 SOUTH WILL PRODUCE SOME WIND GUST TO AROUND 40 MILES AN HOUR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. SOME WATER RESCUES CAN BE ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HEAVY RAINFALL POTENTIAL CONTINUES WEDNESDAY IN ASSOCIATION WITH THE FRONTAL WAVE. THURSDAY...THUNDERSTORM POTENTIAL BECOMES CONFINED TO AREAS NEAR THE KANSAS BORDER... BEFORE EXITING THE REGION FRIDAY. A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS THIS WEEKEND...LEADING TO SEVERAL DAYS OF HOT AND HUMID WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 7, 8:43 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FLASH FLOOD MUSKOGEE 35.75N 95.37W
07/07/2015 MUSKOGEE OK STORM CHASER
SMITH FERRY ROAD FLOODED ON EAST SIDE OF MUSKOGEE.
RELAYED BY BROADCAST MEDIA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:55 PM CDT | River Flood Warning | TSA | Ottawa | 63 hr |
| Jul 7, 8:56 PM CDT | River Flood Warning | TSA | Creek | 37 hr |
| Jul 7, 8:57 PM CDT | River Flood Advisory | TSA | Muskogee | 36 hr |
| Jul 7, 9:01 PM CDT | River Flood Warning | TSA | Cherokee | 30 hr |
| Jul 7, 9:17 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 2 more | 12 hr |
| Jul 8, 12:32 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 6 more | 3 hr |
| Jul 8, 1:17 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Jul 8, 3:18 AM CDT | Areal Flood Advisory | TSA | Craig, Creek, Nowata, Osage, Ottawa, Pawnee and 4 more | 3 hr |
| Jul 8, 6:37 AM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 7 hr |
| Jul 8, 6:46 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 3 hr |
| Jul 8, 6:49 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jul 8, 7:28 AM CDT | Flash Flood Warning | TSA | Pittsburg | 6 hr |
| Jul 8, 9:29 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 4 hr |
| Jul 8, 9:39 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Jul 8, 12:48 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 8, 12:51 PM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 39 min |
| Jul 8, 1:33 PM CDT | Areal Flood Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 18 hr |
| Jul 8, 1:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 8, 1:57 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 8, 2:11 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 49 min |
| Jul 8, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 65 min |
| Jul 8, 3:28 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jul 8, 4:23 PM CDT | Areal Flood Advisory | TSA | Adair, Haskell, LeFlore, Sequoyah | 112 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.